Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Marquette, MI

June 20, 2007Delta County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 20, 2007, 4:39 PM EDT for Delta County, Michigan. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2007, 4:39 PM EDT (20:39 UTC)
Expired
Jun 20, 2007, 5:45 PM EDT
In force
66 min
Issued by
NWS Marquette, MI
Area
Counties, with a storm outline in the text

County Delta County, MI

The radar

The Marquette radar (KMQT), 102 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 4:48 PM EDTHAIL 0.75Schaeffer, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:10 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMQT 202039
SVRMQT
MIC041-202145-
/O.NEW.KMQT.SV.W.0049.070620T2039Z-070620T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
439 PM EDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN

* UNTIL 545 PM EDT

* AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF LA BRANCHE...OR 18 MILES WEST
  OF ESCANABA. THE STORM WAS MOVING SOUTHEAST AT 40 MILES PER HOUR.
  THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  SCHAEFFER...BARK RIVER...HYDE...FORD RIVER...ESCANABA...STONINGTON
  AND FAIRPORT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 4589 8733 4564 8732 4544 8672 4556 8654

$$

AJ
3 follow-up statements
000 
WWUS53 KMQT 202051
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
451 PM EDT WED JUN 20 2007

MIC041-202145-
/O.CON.KMQT.SV.W.0049.000000T0000Z-070620T2145Z/
DELTA MI-
451 PM EDT WED JUN 20 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELTA COUNTY
UNTIL 545 PM EDT...

AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SCHAEFFER...OR 12 MILES WEST OF ESCANABA.
THE SEVERE THUNDERSTORM WAS MOVING SOUTHEAST AT 35 MILES PER HOUR.
THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HYDE...FORD RIVER...ESCANABA...STONINGTON AND FAIRPORT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.

LAT...LON 4589 8733 4570 8732 4544 8672 4556 8654

$$

AJ
000 
WWUS53 KMQT 202101
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
501 PM EDT WED JUN 20 2007

MIC041-202145-
/O.CON.KMQT.SV.W.0049.000000T0000Z-070620T2145Z/
DELTA MI-
501 PM EDT WED JUN 20 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELTA COUNTY
UNTIL 545 PM EDT...

AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER HYDE...OR 7 MILES WEST OF ESCANABA. THE
SEVERE THUNDERSTORM WAS MOVING SOUTHEAST AT 35 MILES PER HOUR. THIS
STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  FORD RIVER...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.

LAT...LON 4581 8723 4570 8732 4544 8672 4556 8662

$$

AJ
000 
WWUS53 KMQT 202117
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
517 PM EDT WED JUN 20 2007

MIC041-202145-
/O.CON.KMQT.SV.W.0049.000000T0000Z-070620T2145Z/
DELTA MI-
517 PM EDT WED JUN 20 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELTA COUNTY
UNTIL 545 PM EDT...

AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF CORNELL TO
BARK RIVER...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF
ESCANABA TO 11 MILES WEST OF ESCANABA. THE SEVERE THUNDERSTORMS WERE
MOVING SOUTHEAST AT 45 MILES PER HOUR. THESE STORMS ARE CAPABLE OF
PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  FORD RIVER...GLADSTONE...ESCANABA AND STONINGTON...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.

LAT...LON 4597 8731 4570 8732 4544 8672 4574 8672

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:55 PM EDT, 44 minutes earlier.

Area forecast discussion, Jun 20, 3:55 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
355 PM EDT WED JUN 20 2007

.SYNOPSIS...
19Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS SHOWED NW FLOW
ALOFT FROM A RIDGE STRETCHING FROM NEW MEXICO NORTH TO SOUTHERN
ALBERTA AND A TROUGH IN EASTERN ONTARIO/WESTERN QUEBEC. WITHIN THIS
FLOW...SHRTWVS ARE HARD TO DEPICT...THOUGH THERE ARE TWO OF NOTE.
ONE IS LOCATED AROUND THUNDER BAY ONTARIO AND ANOTHER IS IN CENTRAL
SASKATCHEWAN. SHRTWV NEAR THUNDER BAY IS REFLECTED AT THE SFC BY A
1010MB LOW LOCATED IN NORTH CENTRAL ONTARIO...WITH A COLD FRONT
EXTENDING SW TO IWD AND MSP. A PRE-FRONTAL TROUGH ALSO EXTENDS FROM
THE LOW SOUTHWARD TO ESC. ALTHOUGH SOME ELEVATED CLOUDS AND SHOWERS
PASSED ACROSS THE CWA (PARTICULARLY THE NORTH) EARLIER IN THE DAY
DUE TO ISENTROPIC LIFTING...PARTLY SUNNY SKIES OVERALL AND 850MB
TEMPS AROUND 13C BASED ON TAMDAR SOUNDINGS HAVE ALLOWED TEMPERATURES
TO CLIMB INTO THE UPPER 70S. IN ADDITION...DEWPOINTS IN THE MID 50S
HAVE ADVECTED INTO THE AREA...RESULTING IN 100MB MLCAPE VALUES OF
1000 J/KG AND LITTLE CIN PER LATEST RUC ANALYSIS. THE COMBINATION OF
THIS INSTABILITY AND LAKE BREEZES DEVELOPING AND CONVERGING ON THE
PRE-FRONTAL TROUGH HAS RESULTED IN SCATTERED SEVERE THUNDERSTORMS...
THE MOST SGNFT OF WHICH DROPPED HAIL UP TO 3 INCHES IN DIAMETER NR
THE CITY OF MQT. TO THE NW...HIGH PRESSURE AND DRIER AIR IS PUSHING
INTO NW MN. 12Z SOUNDING FROM CWLO HAD A PRECIPITABLE WATER OF 0.48
IN. FARTHER TO THE NW...A BAND OF HIGH BASED STRATUS IS MOVING
ACROSS CENTRAL SASKATCHEWAN...WITH A FEW -RA REPORTS ASSOCIATED WITH
IT. THIS BAND IS ASSOCIATED WITH BOTH THE CENTRAL SASKATCHEWAN
SHRTWV AND SOME 800-700MB FRONTOGENESIS.

.SHORT TERM (TONIGHT AND THURSDAY)...

NW FLOW ALOFT WILL CONTINUE THROUGH THU AS TROUGHING DEEPENS OVER
NEW ENGLAND AND THE RIDGE OVER SOUTHERN ALBERTA SHIFTS EASTWARD INTO
SASKATCHEWAN AND MANITOBA. ANY LINGERING SHOWERS AND THUNDERSTORMS
SHOULD END QUICKLY THIS EVENING AS THEY GET SHOVED SE IN THE NW
FLOW. THE HIGH PRESSURE RIDGE OVER NW MN WILL THEN BUILD INTO THE
AREA...HELPING TO CLEAR SKIES OUT AND DIMINISH THE WIND
(PARTICULARLY OVER THE WEST HALF). LOW TEMPERATURES BECOME THE NEXT
ISSUE GIVEN THE LOW PRECIPITABLE WATER VALUES UPSTREAM ADVECTING IN.
GIVEN THAT THEY ARE FAIRLY SIMILAR TO YESTERDAY...LOWS MIGHT BE
SIMILAR TO THOSE LAST NIGHT. HOWEVER WE ARE STARTING OFF QUITE A BIT
WARMER...AND THAT THERE ARE INDICATIONS OF SOME MID CLOUDS MOVING IN
AFTER 06Z WHICH SHOULD PREVENT TEMPERATURES FROM FALLING AS MUCH.
THUS HAVE LOWS ABOUT 5 TO 10 DEGREES WARMER THAN LAST NIGHT. THOSE
MID CLOUDS MENTIONED ARE ASSOCIATED WITH THE 800-700MB FRONTOGENESIS
OCCURRING UPSTREAM WITH THE CENTRAL SASKATCHEWAN SHRTWV. THE 06Z GFS
DID PRODUCE SOME QPF AS THEY CROSSED ON THU...THOUGH THE 12Z GFS HAS
BACKED OFF AND HAS THE PCPN ENDING BEFORE IT GETS TO IWD. THE 12Z
NAM HAS NO QPF AT ALL...LIKELY DUE TO A VERY DRY SUBCLOUD LAYER. WAS
TEMPTED TO MENTION SOME SPRINKLES GIVEN THE -RA REPORTS
UPSTREAM...BUT GIVEN THE TREND IN THE MODELS TO DIMINISH THE QPF
WITH TIME...AND THE DRY SUBCLOUD LAYER...HAVE OPTED TO KEEP THE
GRIDS DRY FOR NOW. LATER SHIFTS WILL NEED TO LOOK AT THIS CLOSER.
THE CLOUDS...ALONG WITH COOLER 850MB TEMPS PROGGED AROUND 8C NORTH
TO 10C SOUTHWEST WILL RESULT IN A COOLER DAY THAN TODAY...ESPECIALLY
ALONG THE GREAT LAKES WHERE ONSHORE FLOW DEVELOPS IN THE AFTERNOON.
GOING FCST HIGH TEMPS LOOK REASONABLE.

.LONG TERM DISCUSSION (THU NGT THRU WED)...

HI PRES RDG FCST TO DOMINATE ON THU NGT/FRI IN CONFLUENT NW FLOW ALF
BTWN BLDG RDG OVER CNTRL NAMERICA AND TROF IN SE CAN. AFT ANY
DIURNAL CU DSPT THU EVNG...EXPECT SKIES TO BCM MOCLR. WL TEND TOWARD
THE LO END OF MOS GUIDANCE FOR MIN TEMPS THU NGT...ESPECIALLY OVER
THE INTERIOR W...WITH LGT WINDS UNDER RDG AXIS. FLAT PRES GRADIENT
WL ALLOW LK BREEZES TO DVLP ON FRI...ESPECIALLY NR LK SUP AND S OF
ESC WITH LGT ENE FLOW S OF HUDSON BAY HI CENTER. LOOK FOR JUST SOME
HI CLDS AS WELL AS SOME DIURNAL CU TO DVLP INLAND FM THE LK BREEZE
BNDRY. FCST H85 TEMPS IN THE 8C-12C (WARMEST W) RANGE AND MIXING TO
H75 ON GFS FCST SDNGS SUPPORT HI TEMPS OVER THE INTERIOR W HALF ARND
80.

GFS/UKMET HINT AT SOME MAINLY MID LVL MSTR RETURN ON FRI NGT AS SFC
HI CENTER SINKS TOWARD THE LOWER GREAT LKS AND LLVL FLOW TURNS WSW
BTWN DEPARTING HI AND SHRTWV/COLD FNT MOVING THRU ONTARIO. EXPECT
THE MAJORITY OF THE ASSOCIATED MID CLD COVER OVER THE NRN TIER ZNS.
OPTED TO RETAIN LO CHC POPS OVER THE NW ZNS LATE FRI NGT AS GFS FCST
SDNG FOR CMX INDICATES 12Z SAT CAPE APRCHG 300 J/KG WITH KINX OF 35
AND MINIMAL CIN LIFTING FM H825. HOWEVER...WL GO MORE THAN A 20 POP
WITH LACK OF REAL FOCUSING MECHANISM WITH SFC TROF SO FAR TO THE N
YET. OTRW...THE OVERNGT WL BE QUITE A BIT WARMER THAN ON FRI NGT
WITH STRONGER WSW FLOW/MSTR RETURN. LOWEST MIN TEMPS EXPECTED OVER
THE INTERIOR SCNTRL AND E CLOSER TO DEPARTING SFC HI/DRIER AIR.

BNDRY TO THE N FCST TO SINK SLOWLY SWD ON SAT/SAT NGT AS SHRTWV
DROPPING INTO NW ONTARIO AMPLIFIES SE CNDN TROF AND UPR FLOW OVER
ONTARIO TURNS MORE NW. HOWEVER...SHARPENING RDG AXIS UPSTREAM WL
GRDLY RESULT IN A MORE DYNAMICALLY UNFVRBL...CAPPED ENVIRONMENT THRU
THE PD AS BNDRY SHOULD UNDERGO EVENTUAL FRONTOLYSIS. RETAINED LO CHC
POPS ON SAT ACRS THE NRN TIER ZNS CLOSER TO APRCHG BAND OF H7-8
FGEN/AXIS OF LWR SSI JUST BLO 0C. FCST SDNGS FARTHER S SHOW A
PROHIBITIVELY DRY AIRMASS FOR ANY PCPN FARTHER FM THE BNDRY.

THE WX IN THE EXTENDED PD (SUN THRU WED) WL BE DOMINATED BY UPR
RDGING BTWN SLOW MOVING VORTEX IN SE CAN AND TROFFING THAT IS NOW
CUTOFF IN THE GLFAK AND FCST TO MOVE INTO SW CAN/NRN ROCKIES BY
EARLY NEXT WEEK. EXPLICIT MODEL GUIDANCE OFFERS A VARIETY OF
SCENARIOS AS TO TIMING OF DISTURBANCES RIDING THRU THIS FLOW AND
POSITION OF ACTIVE WARM FNT/HOW QUICKLY COLD FNT ASSOCIATED WITH SW
CNDN TROF WL PUSH EWD AND IMPACT THE UPR GRT LKS. CONSIDERING
CONSENSUS VIEW THAT WARM FNT WL BE IN THE VCNTY MON-TUE TO THE N OF
BUBBLE OF VERY WARM AIR TO THE S WITH COLD FROPA TUE-WED...COULD BE
AN ACTIVE PD OF WX ACRS THE UPR GRT LKS. NCEP MANUAL GUIDANCE SEEMS
TO OFFER A RSNBL COMPROMISE BTWN VARIOUS OPERATIONAL MODELS/GFS AND
CNDN ENSEMBLE GUIDANCE SHOWING HUDSON BAY HI PRES OVER THE UPR LKS
ON SUN IN CONFLUENCE BTWN APRCHG RDG AND SLOWLY DEPARTING TROF IN SE
CAN. THIS HI THEN GIVES WAY TO APRCHG WARM FNT ON MON AS CNDN TROF/
CONFLUENCE ZN LIFTS TO THE NE BEFORE COLD FROPA TUE NGT/WED MRNG.

COORDINATED WITH GRB.

&&

.AVIATION (FOR 18Z TAF ISSUANCE)...

SURFACE FRONT WILL CROSS OVER UPPER MICHIGAN THIS AFTERNOON. WINDS
SHOULD PICK UP AT CMX...BUT DO NOT EXPECT ANY RAIN. FRONT AND ANY
LAKE BREEZES THAT MAY DEVELOP WILL ACT AS FORCING MECHANISMS FOR
PRECIPITATION AROUND KSAW. BEST TIMING FOR THUNDERSTORMS APPEARS TO
BE 20-23Z. STRONG WINDS RIGHT ABOVE THE SURFACE COULD MIX DOWN TO
THE SURFACE IN ANY STRONGER STORMS THAT DO DEVELOP...SO LEFT IN
STRONGER GUSTS IN TEMPO GROUP. ONCE FRONT MOVES THROUGH IN EVENING
HOURS CONDITIONS SHOULD CLEAR. DID NOT INCLUDE POSSIBILITY OF FOG IN
KSAW TAF...BUT IF HEAVY RAINS DEVELOP IN THE AFTERNOON FOG COULD
OCCUR OVERNIGHT. ADDITIONAL MIDLEVEL CLOUDS MOVE INTO THE AREA LATE
OVERNIGHT INTO EARLY MORNING HOURS WITH CONDITIONS REMAINING VFR.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FCST ISSUANCE)...

HIGH PRESSURE BUILDING IN FROM NW MN WILL HELP DIMINISH THE WINDS
THIS EVENING ACROSS LAKE SUPERIOR BELOW 20 KT. BEYOND THIS
EVENING...THE REST OF THE FORECAST PERIOD LOOKS BELOW 20 KT. ONLY
MAJOR CONCERN IS WIND FIELDS AS THEY ARE A LITTLE UNCERTAIN WITH A
COLD FRONT POSSIBLY COMING DOWN AROUND SAT NIGHT. FOR NOW FOLLOWED
THE GFS...BUT THIS TIME PERIOD IS SUBJECT TO CHANGE.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
 SEVERE THUNDERSTORM WATCH MIZ002-004>007-009>014 TIL 9 PM EDT.

&&

SHORT TERM...AJ
LONG TERM...KC
AVIATION...TAG
MARINE...AJ
Hazardous weather outlook, Jun 20, 5:55 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
555 AM EDT WED JUN 20 2007

MIZ001>007-009>014-084-085-211200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
555 AM EDT WED JUN 20 2007 /455 AM CDT WED JUN 20 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED THUNDERSTORMS TODAY. A FEW STORMS THIS AFTERNOON
MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THE
POTENTIAL OF SEVERE STORMS WILL BE GREATEST EAST OF A LINE FROM
IRONWOOD TO LANSE BETWEEN 2 PM AND 6 PM EDT.

THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTH CENTRAL UPPER
MICHIGAN EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LSZ221-241>248-263-264-211200-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
555 AM EDT WED JUN 20 2007 /455 AM CDT WED JUN 20 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER LAKE SUPERIOR TODAY...BUT ONLY
THROUGH EARLY AFTERNOON OVER THE WEST HALF OF THE LAKE. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON FROM THE HURON
ISLANDS TO MUNISING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-211200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
555 AM EDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS
EVENING. A FEW STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE FRIDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROLFSON

In the hours before

Local storm report, Jun 20, 3:55 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
355 PM EDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             WAKEFIELD               46.48N 89.93W
06/20/2007  E0.50 INCH       GOGEBIC            MI   TRAINED SPOTTER

&&

KFLEEGEL
Local storm report, Jun 20, 3:58 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
358 PM EDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  E1.00 INCH       MARQUETTE          MI   NWS EMPLOYEE

            HAILED FOR 5 MINUTES.

&&

JLEE
Special weather statement, Jun 20, 4:08 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
408 PM EDT WED JUN 20 2007

MIZ010-202045-
IRON-
308 PM CDT WED JUN 20 2007

...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 345 PM CDT...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
WITCH LAKE TO AMASA...OR ALONG A LINE EXTENDING FROM 15 MILES
NORTHEAST OF CRYSTAL FALLS TO 12 MILES NORTHWEST OF CRYSTAL FALLS...
MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TRIANGLE RANCH.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KF
Special weather statement, Jun 20, 4:29 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
429 PM EDT WED JUN 20 2007

MIZ013-014-202130-
DELTA-SOUTHERN SCHOOLCRAFT-
429 PM EDT WED JUN 20 2007

...SIGNIFICANT WEATHER ALERT FOR DELTA AND SCHOOLCRAFT COUNTIES UNTIL
530 PM EDT...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TRENARY...OR 19 MILES SOUTHWEST OF
MUNISING...MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO DIME HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

PEOPLE IN NORTHEASTERN DELTA AND SOUTHWESTERN SCHOOLCRAFT COUNTIES...
INCLUDING ROUND LAKE AND GARDEN CORNERS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

AJ
Local storm report, Jun 20, 4:31 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
431 PM EDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  E0.88 INCH       MARQUETTE          MI   NWS EMPLOYEE

0250 PM     HAIL             2 W MARQUETTE           46.55N 87.44W
06/20/2007  E0.88 INCH       MARQUETTE          MI   TRAINED SPOTTER

            COVERING THE GROUND.

0300 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  E1.00 INCH       MARQUETTE          MI   PUBLIC

0300 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  E1.50 INCH       MARQUETTE          MI   NWS EMPLOYEE

0300 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  E0.88 INCH       MARQUETTE          MI   TRAINED SPOTTER

0302 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  E1.00 INCH       MARQUETTE          MI   TRAINED SPOTTER

            COVERING GROUND AT THE MALL

0302 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  E1.00 INCH       MARQUETTE          MI   NWS EMPLOYEE

            COVERING THE GROUND.

0305 PM     HAIL             2 W MARQUETTE           46.55N 87.44W
06/20/2007  E1.00 INCH       MARQUETTE          MI   TRAINED SPOTTER

            COVERING GROUND 2 INCHES DEEP

0307 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  M1.50 INCH       MARQUETTE          MI   NWS EMPLOYEE

            PING PONG HAIL COVERING GROUND 1 INCH DEEP.

0307 PM     HAIL             1 SW MARQUETTE          46.54N 87.41W
06/20/2007  E1.75 INCH       MARQUETTE          MI   TRAINED SPOTTER

            GOLF BALL BETWEEN 301 AND 308...COVERING THE GROUND.

0308 PM     HAIL             1 S MARQUETTE           46.54N 87.40W
06/20/2007  E1.75 INCH       MARQUETTE          MI   AMATEUR RADIO

0310 PM     HAIL             HARVEY                  46.49N 87.35W
06/20/2007  E1.75 INCH       MARQUETTE          MI   TRAINED SPOTTER

0310 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  E1.00 INCH       MARQUETTE          MI   NWS EMPLOYEE

            HAILED FOR 5 MINUTES.

0312 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  E1.50 INCH       MARQUETTE          MI   NWS EMPLOYEE

            SHREDDED LEAVES CLOGGING STORM DRAINS RESULTING IN STREET
            FLOODING FROM MELTING HAIL.

0315 PM     HAIL             HARVEY                  46.49N 87.35W
06/20/2007  E1.00 INCH       MARQUETTE          MI   PUBLIC

0320 PM     HAIL             HARVEY                  46.49N 87.35W
06/20/2007  E3.00 INCH       MARQUETTE          MI   TRAINED SPOTTER

            DAMAGE TO TRUCK.

0326 PM     HAIL             HARVEY                  46.49N 87.35W
06/20/2007  E3.00 INCH       MARQUETTE          MI   TRAINED SPOTTER

            TOTALED TRUCK.

0328 PM     HAIL             HARVEY                  46.49N 87.35W
06/20/2007  E3.00 INCH       MARQUETTE          MI   TRAINED SPOTTER

            DAMAGE TO TRUCK.

0339 PM     HAIL             WAKEFIELD               46.48N 89.93W
06/20/2007  E0.50 INCH       GOGEBIC            MI   TRAINED SPOTTER

0348 PM     HAIL             NEGAUNEE                46.50N 87.60W
06/20/2007  E0.75 INCH       MARQUETTE          MI   TRAINED SPOTTER

0413 PM     HAIL             SKANDIA                 46.38N 87.23W
06/20/2007  E0.88 INCH       MARQUETTE          MI   TRAINED SPOTTER

&&

JLEE
Local storm report, Jun 20, 4:38 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
438 PM EDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             2 W MARQUETTE           46.55N 87.44W
06/20/2007  E0.88 INCH       MARQUETTE          MI   TRAINED SPOTTER

            COVERING THE GROUND.

0250 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  E0.88 INCH       MARQUETTE          MI   NWS EMPLOYEE

0300 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  E0.88 INCH       MARQUETTE          MI   TRAINED SPOTTER

0300 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  E1.50 INCH       MARQUETTE          MI   NWS EMPLOYEE

0300 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  E1.00 INCH       MARQUETTE          MI   PUBLIC

0302 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  E1.00 INCH       MARQUETTE          MI   NWS EMPLOYEE

            COVERING THE GROUND.

0302 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  E1.00 INCH       MARQUETTE          MI   TRAINED SPOTTER

            COVERING GROUND AT THE MALL

0305 PM     HAIL             2 W MARQUETTE           46.55N 87.44W
06/20/2007  E1.00 INCH       MARQUETTE          MI   TRAINED SPOTTER

            COVERING GROUND 2 INCHES DEEP

0307 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  M1.50 INCH       MARQUETTE          MI   NWS EMPLOYEE

            PING PONG HAIL COVERING GROUND 1 INCH DEEP.

0307 PM     HAIL             1 SW MARQUETTE          46.54N 87.41W
06/20/2007  E1.75 INCH       MARQUETTE          MI   TRAINED SPOTTER

            GOLF BALL BETWEEN 301 AND 308...COVERING THE GROUND.

0308 PM     HAIL             1 S MARQUETTE           46.54N 87.40W
06/20/2007  E1.75 INCH       MARQUETTE          MI   AMATEUR RADIO

0310 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  E1.00 INCH       MARQUETTE          MI   NWS EMPLOYEE

            HAILED FOR 5 MINUTES.

0310 PM     HAIL             HARVEY                  46.49N 87.35W
06/20/2007  E1.75 INCH       MARQUETTE          MI   TRAINED SPOTTER

0312 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  E1.50 INCH       MARQUETTE          MI   NWS EMPLOYEE

            SHREDDED LEAVES CLOGGING STORM DRAINS RESULTING IN STREET
            FLOODING FROM MELTING HAIL.

0315 PM     HAIL             HARVEY                  46.49N 87.35W
06/20/2007  E1.00 INCH       MARQUETTE          MI   PUBLIC

0320 PM     HAIL             HARVEY                  46.49N 87.35W
06/20/2007  E3.00 INCH       MARQUETTE          MI   TRAINED SPOTTER

            DAMAGE TO TRUCK.

0339 PM     HAIL             WAKEFIELD               46.48N 89.93W
06/20/2007  E0.50 INCH       GOGEBIC            MI   TRAINED SPOTTER

0348 PM     HAIL             NEGAUNEE                46.50N 87.60W
06/20/2007  E0.75 INCH       MARQUETTE          MI   TRAINED SPOTTER

0413 PM     HAIL             SKANDIA                 46.38N 87.23W
06/20/2007  E0.88 INCH       MARQUETTE          MI   TRAINED SPOTTER

&&

JLEE

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:25 PM EDTSevere Thunderstorm WarningMQTMarquette50 min
Jun 20, 2:38 PM EDTSpecial Marine WarningMQT67 min
Jun 20, 2:45 PM EDTSpecial Marine WarningMQT45 min
Jun 20, 2:59 PM EDTSevere Thunderstorm WarningMQTBaraga, Marquette46 min
Jun 20, 3:04 PM EDTTornado WarningMQTMarquette26 min
Jun 20, 3:22 PM EDTTornado WarningMQTAlger38 min
Jun 20, 3:47 PM EDTSevere Thunderstorm WarningMQTGogebic, Iron43 min
Jun 20, 3:52 PM EDTSevere Thunderstorm WarningMQTAlger, Marquette38 min
Jun 20, 4:05 PM EDTSevere Thunderstorm WarningMQTDickinson, Menominee40 min
Jun 20, 4:35 PM EDTSpecial Marine WarningMQT85 min
Jun 20, 5:36 PM EDTSevere Thunderstorm WarningMQTMenominee39 min
Jun 20, 6:03 PM EDTSevere Thunderstorm WarningMQTMenominee57 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.